Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


On the use of reducible polynomials as random number generators

Authors: Da Kai Wang and Aaldert Compagner
Journal: Math. Comp. 60 (1993), 363-374
MSC: Primary 65C10; Secondary 11K99
MathSciNet review: 1155576
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The randomness properties and the hierarchy of correlation coefficients are studied of approximate-maximum-length sequences, for which the characteristic polynomial is a product of several primitive polynomials. The randomness properties are almost the same as for maximum-length sequences characterized by a primitive polynomial with many terms and of the same degree. Reducible characteristic polynomials have acceptable figures of merit and can be of extremely high degree. Since they are also easily constructed and implemented, reducible polynomials are strong candidates for reliable random number generation, especially at the bit rates needed in large-scale Monte Carlo simulations.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65C10, 11K99

Retrieve articles in all journals with MSC: 65C10, 11K99

Additional Information

PII: S 0025-5718(1993)1155576-0
Keywords: Random number generation, Monte Carlo simulations, pseudorandom sequences, shift register sequences
Article copyright: © Copyright 1993 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia